Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 8, 2004, 4:38 PM EDT for Aiken County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 4:38 PM EDT (20:38 UTC)
- Expired
- Apr 8, 2004, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Aiken County, SC
The radar
The Columbia radar (KCAE), 68 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS52 KCAE 082038
SVRCAE
SCC003-082130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 530 PM EDT.
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLEARWATER...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JACKSON.
NEW ELLENTON.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
LAT...LON 3317 8179 3334 8156 3367 8117 3372 8140
3386 8158 3353 8201What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:27 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 8, 2:27 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT THU APR 8 2004 .DISCUSSION... WEAK ISENTROPIC LIFT OVER THE AREA ASSOCIATED WITH DOUBLE VORTICITY CENTER MOVING EAST. FIRST SHORTWAVE MOVING THROUGH THIS AFTERNOON WITH WEAKER TRAILING SHORTWAVE DUE THIS EVENING. AIRMASS VARIES FROM STABLE NORTH TO UNSTABLE SOUTH. NET RESULT HAS BEEN CLOUDINESS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MOST VIGOROUS CONVECTION BRUSHED THROUGH THE SOUTHEAST COUNTIES DURING THE MORNING AND EARLY AFTERNOON. WILL MAINTAIN A CHANCE OF SHOWERS AND ISOLATED THUNDER THROUGH 800 PM THIS EVENING. CLEARING SHOULD BEGIN BY MIDNIGHT AS THE TRAILING SHORTWAVE MOVES EAST. NICE WEATHER RETURNING FRIDAY WITH PLENTY OF SUNSHINE AND SEASONABLE TEMPERATURES AS WEAK HIGH PRESSURE DOMINATES. WEAK FRONT RETURNS NORTH SATURDAY AS WEAK LOW PRESSURE APPROACHES FROM THE WEST. THIS WILL GIVE A LOW CHANCE OF SHOWERS LATE IN THE DAY. THE WEATHER WILL REMAIN UNSETTLED SATURDAY NIGHT INTO SUNDAY AS A WEAK COLD FRONT MOVES EAST. THE FRONT WILL STALL SUNDAY NEAR OR JUST TO THE EAST OF THE AREA AS LOW PRESSURE FORMS NEAR THE NORTHEAST GULF OF MEXICO AND MOVES NORTHEAST INTO THE AREA FOR THE EARLY PART OF THE WEEK. HIGH PRESSURE BUILDING AT ALL LEVELS SHOULD PRODUCE A DRY PERIOD TUESDAY INTO THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 50 78 47 77 / 10 0 0 20 AUGUSTA 47 80 46 78 / 10 0 0 20 SUMTER 51 78 47 77 / 10 0 0 20 ORANGEBURG 52 78 48 78 / 10 0 0 20 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 30/30
Hazardous weather outlook, Apr 8, 4:49 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 449 AM EDT THU APR 8 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080848- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 449 AM EDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:34 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 16 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.